MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT40
Medical Device Problem Codes Unintended Ejection (1234); Failure to Advance (2524)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
A facility representative reported with a description of intraocular lens (iol) stuck to plunger tip, unable to detach, lens was forcefully pushed to dislodge.There was patient contact.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case.A small amount of viscoelastic was observed on the lens.One haptic was broken-gusset area, returned.The other haptic was bent in the gusset area due to the position of the lens in the case.The optic has a scratch and a crack near the center of the posterior surface.This damage may indicate a plunger underride occurred.A qualified company cartridge was used.The handpiece and viscoelastic information was not provided.It is unknown if qualified products were used.The root cause for the reported lens stuck to plunger" may be related to a failure to follow the instructions for use (ifu).The observed lens damage may indicate a plunger underride occurred.The returned cartridge exhibited a lack of viscoelastic.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ophthalmic viscoelastic device (ovd), which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.It is unknown if a qualified handpiece and viscoelastic were used.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received stating lens touch the cornea of the eye, but did not fully inserted into eye.
 
Additional Manufacturer Narrative
Additional information provided in b.5.And h.6.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17727735
Report Number1119421-2023-01581
Device Sequence Number6572425
Product Code MFK
UDI-Device Identifier00380652390590
UDI-Public00380652390590
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFNT40
Device Catalogue NumberTFNT40.235
Device Lot Number15368815
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer11/12/2023
12/14/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date12/06/2023
01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH CARTRIDGE D; MONARCH III IOL CARTRIDGE D
Patient SexUnknown